MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC PRODISC-C IMPLANT MEDIUM 5MM-STERILE; PROSTHESIS INTERVERTEBRAL DISC

WRIGHTS LANE SYNTHES USA PRODUCTS LLC PRODISC-C IMPLANT MEDIUM 5MM-STERILE; PROSTHESIS INTERVERTEBRAL DISC
Model Number 09.820.025S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This patient information is unknown.Date of event reported as (b)(6) 2018, but it is unknown if this is the date the device broke, or the date it was discovered broken.The investigation could not be completed; no conclusion could be drawn, as no product was received.A review of the device history records has been requested and is currently pending completion.Complainant part is not expected to be returned for manufacturer review/investigation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.[(b)(4)].
 
Event or Problem Description
This report is against user facility medwatch number (b)(4).The only information contained in this report is correction or additional information.It was reported that the patient had an original surgery sometime in (b)(6) 2017 for treatment with (pdc) prodisc-c implant at spine disc level c6.Sometime in (b)(6) 2018, the pdc implant was removed due to device failure.The explant was due to a fracture in the device at the right superior endplate of c6.Surgeon removed the fractured pdc implant and re-implanted a new pdc implant.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Q1.Please provide the disposition of the device, including information on your efforts to acquire or have the device returned for investigation.A: several attempts were made to retrieve the product for investigation.The reporter indicated that the device was not going to be released to the manufacturer for investigation at this time.If additional information is made available, the investigation will be updated as applicable.Q2.Please provide the results for any investigation, evaluation, and/or failure analysis, including underlying cause identification, relevant to the reported events.Please include: a: product was not returned.Part number/lot number are in invalid part/lot combination.Device history record (dhr) review could not be performed.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Q3.Please provide a complete list of medical device reports (mdrs) that you have determined are related to this same problem/issue.Please identify how many complaints (i.E., from all sources, including but not limited to field service records, repair history records, etc.) that your firm has received in the past three years that are related to this same reported device problem (fracture).A: in the past three years there has been one similar incident reported on our complaint number (b)(4) (mfr number 2530088-2017-10199).Q4.Please provide the total number of devices manufactured, distributed and, if available, used per year over the last three years for the medical device identified in the medical device report.Please indicate the proportions distributed in the us and outside the us.A: year 2015: us ¿ (b)(4) devices.Year 2016: us ¿ (b)(4) devices; ous ¿ (b)(4) devices.Year 2017: us ¿ (b)(4) devices.Total: (b)(4) devices (us ¿ (b)(4); ous ¿ (b)(4).Q5.Please provide all relevant information which your firm used to determine that the reported event is occurring with greater or lesser frequency and/or severity, than is stated in the labeling for the device, or expected (i.E., where the device labeling is silent on event frequency and severity for the reported event with this device and, as applicable, the family of devices it belongs to.A: (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PRODISC-C IMPLANT MEDIUM 5MM-STERILE
Common Device Name
PROSTHESIS INTERVERTEBRAL DISC
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7686130
Report Number2939274-2018-52871
Device Sequence Number19182064
Product Code MJO
UDI-Device Identifier10705034763729
UDI-Public(01)10705034763729
Combination Product (Y/N)N
PMA/510(K) Number
P070001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number09.820.025S
Device Catalogue Number09820025S
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/15/2018
Supplement Date Received by Manufacturer07/31/2018
Initial Report FDA Received Date07/13/2018
Supplement Report FDA Received Date08/13/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;